Letters

Naloxone infusion should have been started earlier

BMJ 1996; 313 doi: https://doi.org/10.1136/bmj.313.7070.1479c (Published 07 December 1996) Cite this as: BMJ 1996;313:1479
  1. N Nichol,
  2. L Pieterse,
  3. T Beattie
  1. Specialist registrar Staff grade doctor Consultant Accident and Emergency Department, Royal Hospital for Sick Children, Edinburgh EH9 1LF

    EDITOR,—We wish to make several points about the case of fatal methadone overdose reported by T J Hendra and colleagues.1 The initial management of the patient causes us particular concern. Flumazenil was relatively contraindicated in the patient because he was known to have epilepsy and there was a high probability of a mixed overdose, given his access to other drugs and his history; such patients are commonly dependent on benzodiazepines.2 3

    In opiate poisoning an initial bolus of 0.8-2 mg of naloxone …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe